Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Mar 19, 2018, 4:21 PM EDT for Alachua County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- Mar 19, 2018, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
578
WWUS82 KJAX 192021
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT MON MAR 19 2018
FLZ036-192045-
Alachua FL-
421 PM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALACHUA COUNTY UNTIL 445
PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm near
University Of Florida, or 8 miles southwest of Gainesville, moving
east at 40 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Gainesville, Hawthorne, Archer, University Of Florida, Cross Creek,
Orange Heights, Gainesville Airport, Newnans Lake, Rochelle and
Micanopy.
LAT...LON 2954 8256 2954 8258 2971 8260 2977 8208
2976 8208 2976 8207 2948 8206 2948 8256
TIME...MOT...LOC 2021Z 269DEG 37KT 2956 8241
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 19, 2:50 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 19, 2:50 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 250 PM EDT Mon Mar 19 2018 ...SEVERE THUNDERSTORMS POSSIBLE THROUGH TUESDAY... .NEAR TERM.../Through Tuesday/... An upper wave is expected to lift Northeast out of the Gulf this afternoon into the evening. As it does, the airmass will become increasingly unstable, with showers and storms developing from Southwest to Northeast. The core of this upper wave will move across the Suwannee valley and through Southeast Georgia. It is in this area, mainly North of Interstate 10, that the greatest potential for strong to severe storms will exist. This area moves to the Northeast this evening. A period of drier weather is anticipated Tonight. The cold front should reach Southeast Georgia late Tuesday morning, then move Southeast across the region, through the day Tuesday. Convection is expected ahead of the front, with another round of strong to severe storms expected. The convection will decrease from Northwest to Southeast later in the day Tuesday. Above normal temperatures will be expected for this period. .SHORT TERM /Tuesday Night Through Thursday Night/... Tuesday Night: Any lingering activity across the southeastern portions of the region will move southward in the early evening. Strong shortwave trough axis will push through the region Tuesday evening along with a surface cold front, with drier and cooler conditions expected. Overnight lows will be in the mid to upper 40s inland and the lower 50s along the coast. Wednesday and Wednesday Night: Upper level trough over the Ohio Valley will meander through Wednesday morning while deepening, and then shift off the coast of the Mid Atlantic states in the mid afternoon on Wednesday. Surface low pressure will deepen offshore the Mid Atlantic states, and breezy west northwesterly winds 15-25 mph with gusts near 40 mph will prevail across the region. Highs will be much cooler in the low to mid 60s across southeast Georgia, and the mid 60s to low 70s across northeast Florida. Surface high pressure will build from the northern Great Lakes to the central Gulf coast Wednesday night. Cold air advection will continue, with lows in the upper 30s to lower 40s inland and the mid 40s along the beaches. Thursday and Thursday Night: Deep northwesterly flow will continue through Thursday evening as the upper trough remains over the western Atlantic and an upper ridge builds through the middle of the country. At the surface, high pressure will build eastward across the northern Gulf coast and Florida Panhandle overnight. Lows Friday morning will slightly cooler in the mid to upper 30s inland and the low to mid 40s along the beaches. .LONG TERM /Friday Through Monday/... Upper level flow will remain northwesterly through Saturday, and surface flow will shift around and become light and variable as surface high pressure moves eastward over the Florida peninsula on Friday. Temperatures will rebound to above normal values by Sunday into early next week. Surface high pressure is forecast to shift southeast over the Bahamas and western Atlantic on Saturday as another surface low pressure develops well east of the Mid Atlantic and Northeast states. The models diverge for the second half of the weekend, but overall an isolated shower cannot be ruled out for southeast Georgia for the latter half of the weekend into early next week. && .AVIATION... A round of showers and storms will move Northeast across the region this afternoon and evening. A few of these storms are expected to become strong to severe, with strong winds and hail possible. Once the showers move out later this evening, low stratus and fog will develop. Another round of showers and possibly strong to severe storms is expected on Tuesday along and ahead of a cold front. Although confidence is not high enough for mention in TAFs at this time, a period of low level wind shear will be possible Tuesday morning as a low level jet develops. Once the lower levels mix later Tuesday morning winds will become gusty at the surface, with stronger gusts expected in and near storms. && .MARINE... A round of showers and storms will move Northeast across area waters this afternoon and evening. A strong cold front will cross Tuesday afternoon and evening, with showers and storms ahead of it. The region will be between departing low pressure to the Northeast and building high pressure to the West Tuesday night into Thursday. The high will build overhead Thursday night through Friday. Advisory criteria conditions will be expected from Tuesday afternoon through at least Wednesday night. Rip Currents: Low risk through Tuesday. && .FIRE WEATHER... Periods of showers and storms are expected through Tuesday across the region. Southwesterly winds 20 to 25 mph with gusts around 35 mph are expected on Tuesday. Much drier air will move into the region on Wednesday behind a cold front. West northwest winds 20-25 mph with gusts around 35 mph are expected on Wednesday, with minimum RH values 25-35%. The widespread rainfall should preclude fire weather concerns for much of the area. Dry conditions with RH values near critical values will then continue through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... AMG 65 79 44 62 / 50 60 0 0 SSI 64 78 50 63 / 50 80 0 0 JAX 67 83 48 68 / 40 80 0 0 SGJ 67 81 49 68 / 30 100 0 0 GNV 67 78 47 68 / 50 100 0 0 OCF 69 80 48 69 / 50 100 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && 23/Kennedy/Corless
In the hours before
Special weather statement, Mar 19, 10:33 AM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1033 AM EDT MON MAR 19 2018
FLZ040-191500-
Marion FL-
1033 AM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
1100 AM EDT...
At 1032 AM EDT, Doppler radar was tracking a strong thunderstorm over
Rainbow Lakes Estates, moving southeast at 35 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Rainbow Lakes Estates, Santos, Belleview, Dunnellon and Stokes Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2897 8232 2900 8237 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2914 8254 2921 8249 2909 8203
2896 8214 2896 8231
TIME...MOT...LOC 1432Z 293DEG 37KT 2911 8246
AKLocal storm report, Mar 19, 2:15 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
215 PM EDT MON MAR 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG 4 NW BELL 29.80N 82.91W
03/19/2018 Gilchrist FL EMERGENCY MNGR
GILCHRIST EMERGENCY MANAGER REPORTED MULTIPLE BARNS
DAMAGED AND ONE COMPLETELY DESTROYED. TIME ESTIMATED FROM
RADAR.
&&
AKSpecial weather statement, Mar 19, 3:41 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
341 PM EDT MON MAR 19 2018
FLZ022-035-036-192030-
Columbia FL-Alachua FL-Gilchrist FL-
341 PM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN ALACHUA
AND SOUTHWESTERN COLUMBIA COUNTIES UNTIL 430 PM EDT...
At 341 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bell to 8 miles northeast of Trenton to 6
miles west of Archer. Movement was northeast at 45 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Gainesville, Bell, Ichetucknee Spring, Alachua, High Springs, Fort
White, University Of Florida, Gainesville Airport, Newberry and La
Crosse.
LAT...LON 2996 8277 2997 8276 3001 8273 2990 8244
2968 8221 2954 8262 2953 8265 2956 8266
2956 8271 2963 8280 2973 8295 2975 8294
2976 8295
TIME...MOT...LOC 1941Z 235DEG 38KT 2982 8293 2971 8274 2957 8262
NELSONSpecial weather statement, Mar 19, 4:10 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT MON MAR 19 2018
FLZ040-192045-
Marion FL-
410 PM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
445 PM EDT...
At 410 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Emeralda, moving east at 30 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Juniper Springs, Lynne, Santos, Ocklawaha, Moss Bluff and Silver
Springs Shores.
LAT...LON 2909 8212 2924 8207 2922 8164 2905 8164
2905 8166 2896 8166 2896 8168
TIME...MOT...LOC 2010Z 277DEG 27KT 2904 8176
NELSONSpecial weather statement, Mar 19, 4:16 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Jacksonville FL 416 PM EDT MON MAR 19 2018 FLZ020-022-023-GAZ150-162-163-192100- Columbia FL-Baker FL-Hamilton FL-Ware GA-Clinch GA-Echols GA- 416 PM EDT MON MAR 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NORTHEASTERN COLUMBIA...EASTERN HAMILTON...SOUTHEASTERN ECHOLS...SOUTH CENTRAL WARE AND SOUTHEASTERN CLINCH COUNTIES UNTIL 500 PM EDT... At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over Belmont, or 12 miles north of White Springs, moving east at 40 mph. Nickel size hail, excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph can be expected along with possible minor damage. Locations impacted include... Fargo, Taylor and Belmont. LAT...LON 3061 8290 3077 8227 3042 8222 3036 8275 TIME...MOT...LOC 2016Z 264DEG 36KT 3051 8274 NELSON
Special weather statement, Mar 19, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT MON MAR 19 2018
FLZ036-192045-
Alachua FL-
421 PM EDT MON MAR 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALACHUA COUNTY UNTIL 445
PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm near
University Of Florida, or 8 miles southwest of Gainesville, moving
east at 40 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Gainesville, Hawthorne, Archer, University Of Florida, Cross Creek,
Orange Heights, Gainesville Airport, Newnans Lake, Rochelle and
Micanopy.
LAT...LON 2954 8256 2954 8258 2971 8260 2977 8208
2976 8208 2976 8207 2948 8206 2948 8256
TIME...MOT...LOC 2021Z 269DEG 37KT 2956 8241
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:47 AM EDT | Special Weather Statement | JAX | Suwannee | 28 min |
| Mar 19, 5:17 AM EDT | Special Weather Statement | JAX | Suwannee | 28 min |
| Mar 19, 5:45 AM EDT | Special Weather Statement | JAX | Suwannee | 30 min |
| Mar 19, 6:14 AM EDT | Special Weather Statement | JAX | Alachua, Bradford, Gilchrist, Union | 61 min |
| Mar 19, 6:24 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 38 min |
| Mar 19, 6:48 AM EDT | Special Weather Statement | JAX | Marion | 42 min |
| Mar 19, 6:54 AM EDT | Special Weather Statement | JAX | Putnam | 51 min |
| Mar 19, 7:21 AM EDT | Special Weather Statement | JAX | Marion | 24 min |
| Mar 19, 10:33 AM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Mar 19, 2:33 PM EDT | Areal Flood Advisory | JAX | Alachua, Columbia, Gilchrist | 87 min |
| Mar 19, 3:41 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 49 min |
| Mar 19, 4:10 PM EDT | Special Weather Statement | JAX | Marion | 35 min |
| Mar 19, 4:18 PM EDT | Areal Flood Advisory | JAX | Alachua, Gilchrist | 117 min |
| Mar 19, 4:27 PM EDT | Special Weather Statement | JAX | Citrus | 48 min |
| Mar 19, 4:48 PM EDT | Special Weather Statement | JAX | Marion | 42 min |
| Mar 19, 5:03 PM EDT | Special Weather Statement | JAX | Marion | 42 min |
| Mar 19, 5:24 PM EDT | Special Weather Statement | JAX | Marion | 21 min |
| Mar 19, 5:59 PM EDT | Areal Flood Advisory | JAX | Alachua, Columbia, Gilchrist, Suwannee | 2 hr |
| Mar 19, 4:16 PM EDT | Special Weather Statement | JAX | Echols | 44 min |
| Mar 19, 6:55 PM EDT | Special Weather Statement | JAX | Coffee | 35 min |
| Mar 19, 7:13 PM EDT | Special Weather Statement | JAX | Coffee | 32 min |
| Mar 19, 7:40 PM EDT | Special Weather Statement | JAX | Bacon | 35 min |
| Mar 19, 7:59 PM EDT | Special Weather Statement | JAX | Bacon | 46 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.